Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 260, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 1, 2007, 6:12 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 1, 2007, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 012313
FFWEWX
TXC265-020215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 607 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM 6 MILES WEST OF HUNT...OR ABOUT 17 MILES WEST OF
KERRVILLE...MOVING WEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERR
WILDLIFE MGMT AREA
THE MOST DANGEROUS AREA FOR FLASH FLOODING IS ALONG FM ROAD 1340
WEST OF HUNT AND ALONG HIGHWAY 39 SOUTHWEST OF HUNT. EXPECT UP TO 3
INCHES OF RAINFALL TO OCCUR IN THESE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2992 9969 2993 9917 3014 9916 3014 9933
3026 9932 3015 9969
$$1 follow-up statement
000
WGUS74 KEWX 020011
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT SUN JUL 1 2007
TXC265-020215-
KERR TX-
708 PM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR KERR
COUNTY...
AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE RAINFALL OCCURRING OVER WESTERN KERR COUNTY. WHILE
THUNDERSTORMS WILL SHIFT WESTWARD AND OUT OF KERR COUNTY BY 730
PM...THE THREAT FOR FLASH FLOODING WILL CONTINUE OVER THE HEADWATERS
OF THE GUADALUPE RIVER WEST OF HUNT.
MOTORISTS TRAVELLING WEST OF HUNT ALONG FM ROAD 1340 OR HIGHWAY 39
SHOULD WATCH CAREFULLY FOR WATER OVER THE ROAD. MOST FLASH FLOOD
DEATHS OCCUR IN AUTOMOBILES. TWO FEET OF RUSHING WATER CAN CARRY
AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT
DROWN.
LAT...LON 2992 9969 2993 9917 3014 9916 3014 9933
3026 9932 3015 9969
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:56 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 1, 2:56 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 256 PM CDT SUN JUL 1 2007 .DISCUSSION... THE BIG CONCERN THIS FORECAST PERIOD IS ANOTHER FLASH FLOOD SCENARIO SETTING UP. THE UPPER LOW IS PROGGED TO DRIFT SOUTHWEST BACK ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TUESDAY AND WEDNESDAY. WITH A TROPICAL AIRMASS IN PLACE, THE LOW WILL PRODUCE PERSISTENT RAINS TUESDAY NIGHT THROUGH WEDNESDAY MORNING. RAINFALL AMOUNTS AROUND THE UPPER LOW COULD EASILY REACH 4 INCHES TUESDAY NIGHT. CURRENT THINKING IS THIS AMOUNTS IS PROBABLY WEST OF A LINE FROM AUSTIN TO SAN ANTONIO, BUT COULD CHANGE AS SUBSEQUENT MODEL RUNS WILL BETTER PINPOINT THE FINAL TRACK OF THE UPPER LOW. UNTIL THIS HAPPENS, AND EVEN AFTER IT HAPPENS, A MID AND UPPER LEVEL TROF AXIS WILL RESIDE OVER SOUTH CENTRAL TEXAS THROUGH FRIDAY. THE AXIS STARTS OUT ORIENTED NORTHEAST-SOUTHWEST, SLICING THE HILL COUNTRY AND SOUTH CENTRAL TEXAS IN HALF. THEN AS THE LOW CENTER SLIDES SOUTHWEST OUT OF OKLAHOMA TO THE RIO GRANDE, THE UPPER HIGH NOSES EAST ACROSS THE CENTRAL U.S., CAUSING THE TROF AXIS TO BECOME EAST-WEST ORIENTED BY FRIDAY. DAY TO DAY RAIN COVERAGE WILL BE GREATER EAST AND SOUTH OF THIS AXIS. MAX TEMPERATURES WILL BE RAIN AND SOIL MOISTURE DEPENDENT THROUGH FRIDAY. AFTERWARD, THE AFTERNOON SHOWERS WILL BE MORE ISOLATED, ALLOWING TEMPS TO RISE BACK TO SEASONAL NORMALS AS THE SOIL SLOWLY LOSES MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 88 73 87 74 / 50 70 40 60 40 AUSTIN BERGSTROM INTL AIRPORT 72 89 72 87 73 / 50 70 40 60 50 DEL RIO INTL AIRPORT 74 90 75 92 75 / 30 20 30 50 60 SAN ANTONIO INTL AIRPORT 73 88 74 88 73 / 50 60 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/02
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 106 PM CDT SUN JUL 1 2007 TXZ171>173-183>194-202>209-217>225-228-021815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 106 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT FOR FLASH FLOODING CONTINUES ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE RAINFALL DEVELOPS.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.